Well I saw the doc once again today. He... forgot that he put me on prednisone. I think he's having some kind of problem getting his nurses to transcribe his notes or something? On the one hand, I can't expect him to remember every detail of our appointments for four weeks at a time, so if the info doesn't get properly entered into my chart I can't blame him. On the other, wow, it's a little unnerving, no? If I was not the patient that I am, I could be royally screwed by that kind of dickup.
Once I reminded him that he'd started me on the prednisone, he asked me how it was going. Ha. And the truth is that it hasn't done much, if anything. (For the last couple of days maybe I've had a tiny more pep in my step, but who's to say why? It always goes up and down. I've certainly still had pain.) To which he promptly responded OK, then we'll cut it out. This surprised me, since I've only been taking it for about ten days.
But he explained that if it's not "a revelation" - and surely it is not - then it's just not worth all the nasty side effects. He also explained that this indicates that my ailments are in no way autoimmune. That makes sense: prednisone is an immunosupressent, stopping the body from attacking itself. Whatever's happening with me, it's apparently not that. Which is good - all the autoimmune stuff is super scary and degenerative, so while it would be an answer of a sort, it certainly wouldn't be a good one.
Frankly I'm happy to be off the stuff. It made me very nervous. The idea of my adrenal glands shutting down and shrinking, of my missing a pill having the effect of making me quite ill really wasn't sitting well at all. Of couse I'm also frustrated. Here's this drug that works "miracles" on the pain of so, so many people, and on me it does jack. Naturally. Well, so it goes I guess.
Next he wants to try the Cymbalta. I'm of course skeptical of this; it's in the same class as the Savella (SNIRs) which was already a try-n-fail. But he swears that they're significantly different. So hey, what the hell. I'm giving myself some time though, a couple of weeks to be off of the prednisone and then just not be on any new drug for a minute. I just need to rest, damnit. Especially before I start effing with my serotonin levels, which always makes me kinda sick.
Anyway, here's hoping.